Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Sep 1, 2006, 12:08 AM CDT for Graham County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2006, 12:08 AM CDT (05:08 UTC)
- Expired
- Sep 1, 2006, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Graham County, KS
The radar
The Goodland radar (KGLD), 152 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 010511 FFWGLD KSC065-010815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1208 AM CDT FRI SEP 1 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... GRAHAM COUNTY IN NORTHWEST KANSAS THIS INCLUDES THE CITY OF HILL CITY * UNTIL 315 AM CDT * AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OF 3 TO 4 INCHES ACROSS EXTREME SOUTHEAST GRAHAM COUNTY EXTENDING NORTHWEST ACROSS PORTIONS OF CENTRAL GRAHAM COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT PETER...PENOKEE...NICODEMUS...MORLAND AND BOGUE ADDITIONAL RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE AS A LARGE COMPLEX OF THUNDERSTORMS MOVES EAST ACROSS THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3914 10015 3912 9961 3955 9961 3956 10016 $$ MCGUIRE
1 follow-up statement
000 WGUS73 KGLD 010815 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 212 AM MDT FRI SEP 1 2006 KSC065-010822- GRAHAM KS- 312 AM CDT FRI SEP 1 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 AM MDT (315 AM CDT) FOR GRAHAM COUNTY... HEAVY RAINS HAVE MOVED EAST OF THE WARNED AREA...THEREFORE THE THREAT OF FLASH FLOODING HAS ENDED. LAT...LON 3914 10015 3912 9961 3955 9961 3956 10016 $$ BLAIR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:30 PM CDT, 8 hours 38 minutes earlier.
Area forecast discussion, Aug 31, 3:30 PM CDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT THU AUG 31 2006 .DISCUSSION... FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY NIGHT ALONG WITH TEMPERATURES. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A COLD FRONT ACROSS SOUTHWEST NEBRASKA INTO NORTHEAST COLORADO MOVING SOUTHEAST. A TROUGH AHEAD OF THE FRONT EXTENDED NORTH TO SOUTH ACROSS EASTERN COLORADO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED UPPER LOW MOVING SOUTHEAST THROUGH MONTANA WITH RIDGING EVIDENT OVER ARIZONA AND NEW MEXICO. A VORT MAX ALSO SEEN ON WATER VAPOR MOVING THROUGH CENTRAL COLORADO. SHORT TERM MODELS WERE IN GOOD AGREEMENT TODAY WITH DEVELOPING SCENARIO OF MOVING COLD FRONT THROUGH FORECAST AREA TONIGHT AND INTO FRIDAY WHILE UPPER LEVEL TROUGH MOVES INTO AREA ON FRIDAY. OVERALL WEATHER PATTERN HAS SLOWED A BIT DUE TO DOWNSTREAM SYSTEMS. HAVE GONE WITH A BLEND OF THE NAM AND GFS MODELS THROUGH THE SHORT TERM PERIODS. FOR TONIGHT LATEST RADAR OBSERVATIONS SHOW CONVECTION BEGINNING TO FORM OVER THE MOUNTAINS AND HIGHER TERRAIN TO OUR WEST AND NORTHWEST MOVING EAST. AS THE UPPER LEVEL VORT MAX MOVES THROUGH THE REGION TONIGHT ALONG WITH PROXIMITY OF COLD FRONT THUNDERSTORMS WILL BECOME MORE WIDESPREAD AND SHOULD DEVELOP INTO AN MCS AND MOVE SOUTHEASTWARD. WILL GO WITH LIKELY POPS FOR TONIGHT ALL ZONES WITH MENTION OF SOME SEVERE FOR THIS EVENING. WILL GO CLOSE TO GUIDANCE FOR OVERNIGHT LOW TEMPERATURES IN THE UPPER 50S TO LOWER 60S. FOR FRIDAY AND FRIDAY NIGHT UPPER TROUGH MOVES EASTWARD ACROSS THE REGION AS COLD FRONT MOVES TO OUR SOUTH. MODELS AGREE WITH GOOD COOL UPSLOPE FLOW IN PLACE AND AMPLE LIFT TO CONTINUE CHANCES FOR CONVECTION AT LEAST THROUGH FRIDAY NIGHT. DID NOT MAKE MUCH CHANGE TO GOING TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN THE 50S. FOR SATURDAY HAVE KEPT MENTION FOR SLIGHT CHANCE FOR SHOWERS FAR EASTERN ZONES WHILE REST OF FORECAST AREA SHOULD SEE LOTS OF CLOUDS BEFORE SOME CLEARING TAKES PLACE WEST TO EAST DURING THE AFTERNOON. WILL STILL MAINTAIN COOL HIGH TEMPERATURES IN THE 70S. FOR SUNDAY AND BEYOND HIGH PRESSURE BOTH SURFACE AND ALOFT BEGIN TO BUILD INTO THE REGION AND START A PERIOD OF DRY BUT CONTINUED COOL WEATHER. FAST NORTHWEST FLOW ALOFT TAKES HOLD BY MONDAY AND CONTINUES THROUGH THE MIDDLE OF NEXT WEEK. MADE VERY LITTLE CHANGES TO TEMPERATURES FOR THE EXTENDED FORECAST PERIOD WITH HIGHS MAINLY IN THE UPPER 70S AND LOWER 80S AND LOWS IN THE 50S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
Hazardous weather outlook, Aug 31, 11:48 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT THU AUG 31 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1148 AM CDT THU AUG 31 2006 /1048 AM MDT THU AUG 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TRI STATE AREA THIS AFTERNOON AND THROUGHOUT THE EVENING HOURS. STRONG THUNDERSTORMS WILL BEGIN TO FORM AFTER 2 PM MDT (3 PM CDT) ACROSS PORTIONS OF EASTERN COLORADO AND NORTHWEST KANSAS. THUNDERSTORMS WILL INCREASE IN COVERAGE IN THE EVENING AND WILL SPREAD ACROSS MUCH OF THE AREA. THE PRIMARY THREAT WITH ANY STORM THAT FORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A SMALL THREAT FOR A TORNADO...PRIMARILY EARLY IN THE EVENING...BUT AS STORMS MERGE TOGETHER THIS THREAT WILL DIMINISH. SLOW STORM MOVEMENTS WILL ALSO CREATE AREAS OF HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT AS AN UPPER TROUGH MOVES EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS. THE MAIN THREAT WITH THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRM
In the hours before
Local storm report, Aug 31, 7:58 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 11 SSE WALLACE 38.77N 101.51W
08/31/2006 E0.88 INCH WALLACE KS PUBLIC
&&
MWMLocal storm report, Aug 31, 9:21 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
821 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 14 NW LEOTI 38.63N 101.54W
08/31/2006 E2.00 INCH WICHITA KS PUBLIC
HAIL FALLING FOR AN ESTIMATED 45 MINUTES
&&
MWMLocal storm report, Aug 31, 9:39 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
839 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG 7 SE IDALIA 39.63N 102.21W
08/31/2006 YUMA CO TRAINED SPOTTER
PIECES OF ROOF MATERIAL BLOWN OFF
&&
MWMLocal storm report, Aug 31, 10:37 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
937 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 14 N ARAPAHOE 39.05N 102.17W
08/31/2006 KIT CARSON CO PUBLIC
WATER CROSSING ROADS C AND 52 WITH A DEPTH OF 1.5 FEET.
&&
CLKLocal storm report, Aug 31, 11:02 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1002 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL BENKELMAN 40.05N 101.54W
08/31/2006 U1.00 INCH DUNDY NE EMERGENCY MNGR
&&
CLKLocal storm report, Aug 31, 11:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1055 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 10 N LEOTI 38.63N 101.36W
08/31/2006 WICHITA KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING OF RURAL ROADS.
&&
MWMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:45 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 60 min |
| Aug 31, 8:31 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 29 min |
| Aug 31, 9:01 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 44 min |
| Aug 31, 9:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 32 min |
| Aug 31, 9:32 PM CDT | Flash Flood Warning | GLD | Wichita | 3 hr |
| Aug 31, 9:49 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 56 min |
| Aug 31, 11:04 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 56 min |
| Aug 31, 11:11 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 54 min |
| Sep 1, 3:07 PM CDT | Flash Flood Watch | GLD | Wichita | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.